MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous hypotube kinks throughout the device with a complete separation 46.4cm distal of the strain relief.The hypotube fracture surface was ovaled, which suggests the device was kinked prior to separation.Blood and contrast were present in the inflation lumen and blood was present in the guidewire lumen.The balloon was tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported separated shaft as the hypotube was kinked and then separated due to kink.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.During an attempt to inflate the 3.00mm x 20mm nc emerge balloon, blood was noted in the hub and the balloon was pulled out on the wire in two pieces.The procedure was completed with a non-bsc device.No patient complications were reported.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8574676
Report Number2134265-2019-04750
Device Sequence Number2075712
Product Code LOX
UDI-Device Identifier08714729846659
UDI-Public08714729846659
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2021
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0023237127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1